restless legs caused by mental health medications

RLS/WED occurs more frequently in certain populations, including people with end-stage renal disease, women during pregnancy, and people with iron deficiency. Also, RLS/WED in the elderly and children brings other challenges. Sharing your experiences may be extraordinarily helpful to others.
Wild6Flower16
Posts: 13
Joined: Thu Dec 28, 2017 6:17 pm

restless legs caused by mental health medications

Postby Wild6Flower16 » Mon Jan 01, 2018 5:16 pm

abilify and restlessness including restless leg.
i am on day 6 off of it which is a second half life.
I think i have to go through 3 more.

venlafaxine has been awful for me to withdraw from.

I dont know which is causeing these restless legs.

It just started as a weaned off of venlafaxine and started abilify

i heard abilify can leave you in this restless state.

i am finally going to see on call psych on tuesday tomorrow.
i hope he can do some thing because no other doctor wants to do anything
to someone who has a depression anxiety schizoaffective baground without going to the psych first.


I am been having these restlesslegs for a month now. I can't wait anymore. its torture.
Its to long to wait for prozac to work if it even does. she gave me it the friday before christmas. its almost 10 days no help except with
the other withdrawals symptoms of muscle pain and dizziness and eye hurting when moves and nausea.

badnights
Moderator
Posts: 4913
Joined: Tue Mar 10, 2009 4:20 pm
Location: Northwest Territories, Canada

Re: restless legs caused by mental health medications

Postby badnights » Mon Jan 01, 2018 8:32 pm

Oh dear, you're on Abilify too! Abilify will almost certainly cause symptoms, and the start of your symptoms coincides with starting Abilify. You have a number of things going on .... To sum up what I said in the other post (viewtopic.php?p=92781#p92781) and here:

- you have low vitamin D, which is suspected to make WED/RLS worse,
- you take a tricyclic AD, which makes it worse in some people (you've been taking it for a while, so it might not be a problem for you)
- you are withdrawing from Venlafaxine which can cause RLS/WED-like symptoms, and
- you are taking an anti-psychotic, which is known to make WED/RLS worse. Some RLS specialists will recommend Ability as the anti-psychotic that is least likely to cause problems, but it does trigger RLS/WED in many people.

You have every reason to be miserable. Make sure your doctor is aware of those 4 things when you see him. You might want to write them down.
Beth - Wishing you all restful sleep tonight
WED/RLS AUGMENTATION & IRON:
viewtopic.php?f=5&t=6532&p=61601#p61601
Discussion Board Moderator's posts don't reflect the RLS Foundation's opinion & are not medical advice


Return to “Special Populations: Pediatric, Pregnancy, Secondary, etc.”

Who is online

Users browsing this forum: No registered users and 2 guests